Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Foul smell from the vagina after intercourse. Medication?

i hav been experiencing a foul smell from vagina fishy smell especially after sex i have never in my life had this before.i have the mirena coil and have an appointment on thursday to get it removed could this be the cause as i have spoke to a lot of females woth same problem..seriously embarrasing as ive been in a relationship with same partner for 5 years and only had this past 2 weeks thanks
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
The presence of discharge from vagina after intercourse indicates some kind of infection of the cervico-vaginal tract.
There are many organisms which cause infection and foul smelling discharge like bacteria, fungus, parasites etc.

You need to get culture of vaginal discharge to identify the organism causing the discharge.
After culture, a culture senstivity needs to be done for find out the antibiotics to which the infecting organism responds.

Mirena coil can be a cause of infection as the threads of intra-uterine device are exposed and can acquire infection.
This infection when ascends can cause foul smelling discharge.

Besides you your husband also needs to get treatment as the infection can spread from one partner to the other.

Thanks and take care
Dr Shailja P Wahal
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor